Aa
Aa
A
A
A
Close
Avatar universal

Hyper or hypo?

I was at the top end of normal on my t4 6 weeks ago. I think the top limit was 1.9 and I was at 1.8.

I started to feel hyper so I began eating with it instead of taking it on an empty stomach.

4 weeks after that I feel, tired , headachy and hyper. Is it possible to be hypo and feel agitated and hyper?
3 Responses
Avatar universal
What was the diagnosed cause for you being hypothyroid?  What were your thyroid related test results and reference ranges shown on the lab report before starting on the thyroid med?  When did you start on thyroid med?  What is your med and daily dose?  What are your latest thyroid related test results and reference ranges shown on the lab report?  When you said you started to feel hyper, what were the actual symptoms?

Sorry for all the questions but we need more info in order to give you the best response to your question.
Avatar universal
What was the diagnosed cause for you being hypothyroid? Hashimoto's

What were your thyroid related test results and reference ranges shown on the lab report before starting on the thyroid med?
I was put on it 4 years ago I do not have my initial labs.


When did you start on thyroid med?  4 years ago.

What is your med and daily dose? 88 mcg synthroid

What are your latest thyroid related test results and reference ranges shown on the lab report? My free t4 on my last lab was 1.8. The upper level reference range was 1.9.

When you said you started to feel hyper, what were the actual symptoms?

My actual symptoms were tired and irritable and wired at the same time. I went from generic synthroid to synthroid both 88mcg. I think that's when I started feeling worse. But I also stopped taking it without food and started taking it WITH food so I could be hypo.

Avatar universal
From the info you gave us I expect that you are one of the many people on T4 med that do not adequately convert the  T4 to T3.  I say that because of your relatively high Free T4 on only 88 mcg of med, and having Hashi's.  The symptoms you mention can be found in a very long list of symptoms that can be related to hypothyroidism.  I expect that you made the problem worse when you started taking your med with food, which tends to reduce absorption.  

I think you really need to be tested for Free T4 and Free T3 every time you go in for tests.  Also I suggest testing for Reverse T3 along with the Free T3.   the ratio of Free T3 to Reverse T3 will provide good info on tissue thyroid levels, which can be different from serum thyroid levels.  Along wtih that I suggest testing for Vitamin D, B12, and ferritin.   Deficiencies in any of these can cause symptoms and hypo patients are frequently deficient in all three.   Cortisol levels can also affect metabolism of thyroid hormone, so I recommend testing for that as well.

As you proceed, keep in mind that a good thyroid doctor will treat clinically by testing and adjusting Free T4 and Free T3 as needed to relieve symptoms, without being constrained by resultant TSH results.  Symptom relief should be all important, not just test results.  

Once you have the additional test results please post, along with reference ranges shown on the lab report and we will be glad to help interpret and advise further.  
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child